# SDR 06FDEA1112

- Difficulty date: March 15, 2006
- Submitted: March 16, 2006
- Operation: Air carrier
- Aircraft: N370FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46608
- Aircraft time: 70,702 hours, 28,348 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: A/C Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT EXPERIENCED EXHAUST SMELL IN COCKPIT AND MAIN CABIN.  ATTEMPTED TO ISOLATE SOURCE BY TURNING OFF BLEEDS ONE AT A TIME FOR 5 MINUTES EACH.  DID SAME FOR PACKS, SMELL CONTINUED.  RETURNED TO MEMPHIS.  REMOVED AND REPLACED ALL THREE A/C PACK WATER SEPARATOR BAGS.  RAN ENGINES AT 40% N1 WITH ALL PACK ON FOR 15 MINUTES WITH NO ODORS.  ALL THREE SOCKS REMOVED WERE EXTREMELY DIRTY.  ACFT OK FOR CONTINUED SERVICE.  CHECKED APU BLEED AIR DUCT FOR EVIDENCE OF OIL LEAK AND NO LEAKS NOTED.  THEN PERFORMED AN ENGINE RUN AT POWER SETTINGS FROM IDLE TO MAX POWER WITH ALL PACKS RUNNING AND WITH PACKS ISOLATED WITH NO FUMES AT ANY TIME DURING A 45 MINUTE ENGINE RUN.
